MAUDE Adverse Event Report: K2M, INC. SET SCREW; ATR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. SET SCREW; ATR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 101-10001
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a denali atr set screw migrated post-operatively.The patient reported to have localized pain.Revision surgery was performed to remove and replace the migrated set screw.
 
Additional Manufacturer Narrative
H.4: manufacturing date was corrected form '11/20/2017' to '11/28/2017'.Visual inspection: upon review of the x-rays, it was observed that one of the set screws had disengaged from its associated screw and was free-floating.The device was returned and inspected.It was observed that the underside of the set screw exhibited abrasions indicative of rod contact.However, "windshield wiper" wear patterns were not visible.Functional inspection: the set screw was able to mate properly with a sample screw-rod construct.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.It is possible that the rod was not fully engaged by the set screw.Sub-optimal engagement between the set screw and rod could compromise the integrity of the capture mechanism at that level.
 
Event or Problem Description

Brand Name
SET SCREW; ATR
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10072446
Report Number3004774118-2020-00089
Device Sequence Number2628710
Product Code NKB
UDI-Device Identifier10888857003842
UDI-Public10888857003842
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101-10001
Device Catalogue Number101-10001
Device Lot NumberGOWL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;